Back to Ask the Diabetes Team Ask the Diabetes Team

From Mechanicsville, Virginia, USA:

I am going through a divorce which is not very pretty. My 11-year-old son was diagnosed two years ago. He has been on a pump for six months. I have tried to make life as calm and consistent as possible, but his world has been turned upside down. He has been seeing his endocrinologist every two weeks for three months. His blood sugars were in the 300s mg/dl [16.7 mmol/L to 22.2 mmol/L] consistently. Now, he is in the 200s mg/dl [11.1 mmol/L to 16.6 mmol/L] a lot and some 300s mg/dl [16.7 mmol/L to 22.2 mmol/L] even with slow basal increases from 23 to 43 units at present. He will have normal blood sugars for a few days at tops. He has been seeing a counselor for the last three weeks. Does emotional upset of this caliber affect his blood sugars to the point that insulin is not enough? How much insulin is too much?


The most likely thing that is occurring is that your son is forgetting to bolus his insulin before he eats. Many children forget to bolus, and with the emotional issues that he's dealing with, he may be more distracted. Please be sure to bolus for him for the next two weeks and see what happens to his blood sugars.


Original posting 20 Apr 2007
Posted to Hyperglycemia and DKA


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:12
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.